MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-LV1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the device evaluation, the gastrointestinal videoscope exhibited foreign material in the nozzle, plastic distal end cover, bending section cover, adhesive around the objective lens, connecting tube, and the up/down/right/left knobs.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation found foreign material in the nozzle, plastic distal end cover, bending section cover, adhesive around the objective lens, connecting tube, and the up/down/right/left knobs.The legal manufacture reviewed the customer provided the cleaning disinfection and sterilization (cds) processes where the following deviations from instructions for use (ifu) were confirmed: a possible delay in pre-cleaning, a possibility that sufficient brushing could not be performed, and the device was not correctly reprocessed.Based on the results of the investigation, it is likely that reprocessing deviated from the ifu led to the malfunction; however, the type of the material or definitive root cause cannot be identified.A device history review revealed no issues that could have caused or contributed to the reported issue.This issue is addressed in the ifu and reprocessing manual: "all channels of the endoscope, including the instrument channel, and all accessories used with the endoscope during the patient procedure, such as all valves, must be reprocessed after each patient procedure, even if the channels or accessories were not used during the patient procedure.Insufficient reprocess of these components may pose an infection control risk to patients and/or operators." olympus will continue to monitor the field performance of this device.

Brand Name
GASTROINTESTINAL VIDEOACOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19038358
Report Number9610595-2024-06992
Device Sequence Number8168000
Product Code FDS
UDI-Device Identifier04953170312373
UDI-Public04953170312373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-LV1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown